| Model Number |
175810 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Device was not returned.
Event or Problem Description
It was reported that the bardex lubri-sil foley catheter was difficult to remove from the patient, and ultimately required surgery to remove.An attempt was made to pop the balloon with an angiowire but was unsuccessful.The inflation valve was also cut, and the balloon was over-inflated, and neither deflated the balloon.The patient experienced bleeding.
Event or Problem Description
It was reported that the bardex lubrisil foley catheter was difficult to remove from the patient, and ultimately required surgery to remove.An attempt was made to pop the balloon with an angiowire but was unsuccessful.The inflation valve was also cut, and the balloon was over-inflated , and neither deflated the balloon.The patient experienced bleeding.
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.